There are many caregivers out there on the itsan.org forums sharing there stories, asking for advice and venting along with those who are suffering. I commend those who can be a stronghold for those going through topical steroid withdrawal. I know for myself, at the beginning stages of my healing, my mother was my rock who was there for me through all the ups and downs. She would express to me how helpless she would feel, in knowing that she couldn’t take this pain away from me, or even take on the pain herself. Through her love and encouragement, as well as the encouragement of my friends and family I kept pushing through, and I’m continuing to push through, no matter how agonizing it can be at times. A caregiver member on the itsan.org forums expressed so beautifully his side of this illness and portrayed it in a painting. I would like to share with you all his work Eternal Optimist…
My wife is 3 months into her withdrawals. I feel for everyone who has to go through this. In honor of my wife and all the countless others who have gone through this and are going through this I did this painting. It was very therapeutic for me to paint this.
When the one you hold most dear has been in chronic pain with no end in sight, lack of sleep and no sign of lasting help, can’t remember the last time there wasn’t any pain, rational thinking and reason have temporarily been itched away. Watching and listening to your most beloved moan and cry, with sights and sounds you wouldn’t wish on your worst enemy, claws at your very soul. When the once most positive, optimistic person you have ever met has lost all hope and has attempted to exit the stage. Sideline judges speak in shadows out of ignorance and cast reasons why, out of their houses made of glass. The raw grit of life won’t let you run. Selflessly giving, you are the Eternal Optimist for the other.
2 thoughts on “Words & art from a TSW caregiver”
Does the turmeric paste relieve itching????
I need something for my daughter that will relieve itching. I’m using Aquaphor (in place of the sterioid cream) but now I know that the petroleum chemicals in it are also harmful! I need something for my daughter’s entire body that will relieve the itch. Coconut oil by itself did not relieve the itch. I’m hoping this paste also helps with the itch.
I’m very glad that you stopped using the Aquaphor, I used that for YEARS going through tubs of it every month and never realized how it was just as harmful as the steroids! How old is your daughter, how long has she used TS and how far along into TSW is she?
I found that making the paste helped heal the dry, flakey areas quickly, and once that healed up (like around my mouth) I didn’t feel an intense itch anymore (it was the flaking, cracking and inflammation that made it itchy). I’m currently using it on my feet (in the driest areas, I don’t recommend putting it on oozing skin, those spots need to stay dry) and I feel that once I put it on (a thin layer) it gives me a slight tingling feeling, then subsides and I don’t really feel the itch anymore. It probably has to do with the anti-inflammatory properties in the turmeric and anti-bacterial properties in the coco oil (also in turmeric), I’d say try it in a small spot to start off, and see how she feels. The only downside to this paste is that it stains like crazy!
There is also an algae lotion a friend of mine has consistently used for her skin for itching, irritation and discolouration. She is now healed from her eczema and still uses it. I will be ordering some soon to try out and do a review on it. If you are interested in this lotion I can email you some information about it. Just send me an email at email@example.com .
I hope this helps and that your daughter finds relief soon!